Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 6, NWS Omaha, NE

April 1, 201517 counties in Nebraska; 6 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 1, 2015, 12:35 PM CDT for 17 counties in Nebraska; 6 counties in Iowa. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 12:35 PM CDT (17:35 UTC)
In effect from
Apr 1, 2015, 1:00 PM CDT
Expired
Apr 1, 2015, 6:00 PM CDT
In force
5 hr
Issued by
NWS Omaha, NE
All 23 counties

Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2766 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS73 KOAX 011735
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1235 PM CDT WED APR 1 2015

...GUSTY SOUTH WINDS THIS AFTERNOON...

IAZ043-055-056-069-079-080-NEZ012-015-017-018-030>034-042>045-
050>053-012300-
/O.NEW.KOAX.WI.Y.0006.150401T1800Z-150401T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-CEDAR-
THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER...
MACY...WALTHILL...WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA
1235 PM CDT WED APR 1 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...GUSTY SOUTH WINDS WILL PREVAIL THROUGH THE AFTERNOON.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
1 follow-up statement
651 
WWUS73 KOAX 012311
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
611 PM CDT WED APR 1 2015

IAZ043-055-056-069-079-080-NEZ012-015-017-018-030>034-042>045-
050>053-020015-
/O.EXP.KOAX.WI.Y.0006.000000T0000Z-150401T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-CEDAR-
THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER...
MACY...WALTHILL...WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA
611 PM CDT WED APR 1 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECREASED TO JUST BELOW ADVISORY CRITERIA IN MOST
AREAS...THUS THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS
BEEN ALLOWED TO EXPIRE. 

$$

DEWALD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:25 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 1, 6:25 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
625 AM CDT WED APR 1 2015

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 346 AM CDT WED APR 1 2015

SHORTWAVE TROF OVER THE PAC NW REGION REMAINS FEATURE OF INTEREST
AND WILL BE THE FOCUS FOR CONVECTIVE ACTIVITY LATER THIS AFTERNOON.
CURRENT SFC OBS ALREADY SHOWING AREA OF LOW PRESSURE ORGANIZING OVER
THE NRN PLAINS ALONG WITH GULF MOISTURE...60 DEW POINTS...PUSHING UP
THRU TX INTO OK.

LATEST RAP13 IS PLACING THE LEADING EDGE OF THE COLD FRONT MOVING
INTO THE NRN CWA AROUND 21Z WITH STOUT LLVL THETA-E ADV RACING UP
AHEAD OF THE BNDRY. AND WITH DAYTIME HEATING...DESTABILIZATION WILL
QUICKLY ALLOW CONVECTION TO FIRE AND INTENSIFY AS THE FRONT PUSHES
SOUTH. WITH KI AROUND 40/PW VALUES 1.25"...THE ENVIRONMENT WILL BE
MOISTURE RICH AND MAKE IT QUITE PROBABLE SEVERAL LOCATIONS...MAINLY
ALONG/SOUTH OF I-80 WILL SEE RAINFALL AMOUNTS OF AN INCH OR MORE
ASSOCIATED WITH STRONGER STORMS PASSING THRU. IN ADDITION...RAP13 IS
SUGGESTING THAT EFFECTIVE SHEAR WILL BE ON THE LOW END FOR PRODUCING
SEVERE STORMS AND SUSPECT THE HAIL THREAT WILL BE ISOLATED IN
NATURE.

THURSDAY NIGHT/FRIDAY MORNING...GFS/NAM/ECM ALL POINT TO THE SRN CWA
FOR POSSIBLE PCPN ASSOCIATED WITH STRONG 300K UPGLIDE/LOW COND PRES
DEF. SITUATION SEEMS WORTHY ENOUGH TO AT LEAST GO WITH LOW END
POPS.

AS FOR TEMPS...A QUITE NOTICEABLE DOWNWARD TREND WILL BE REALIZED
WITH HIGHS GOING FROM THE LOW/MID 80S TODAY TO THE LOW 50S ON
FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 346 AM CDT WED APR 1 2015

GFS AND ECM IN RATHER GOOD AGREEMENT THE PRIMARY LARGE SCALE FEATURE
WILL BE AN AMPLIFIED TROF FORMING OVER THE WRN CONUS EARLY NEXT WEEK
WITH DRY CONDITIONS AT LEAST THRU NEXT SUNDAY. GFS/ECM/CMC ALL SHOW
IMPRESSIVE LLVL MOISTURE RETURN INTO THE CNTRL PLAINS WITH PCPN
DEVELOPMENT ALONG A WARM FRONT SUNDAY NIGHT...THEN AGAIN ON MONDAY
IN ASSOCIATION WITH EWD ADVANCING DRY LINE. FCST POP FCST LOOKS
REASONABLE FOR NOW SO NO MAJOR CHANGES PLANNED.

AS FOR TEMPS...MEX AND ECMMOS METEOGRAMS ARE SHOWING CONSIDERABLE
DIFFERENCES WITH THE MEX PUSHING HIGHS AT KOMA INTO THE M60S WHILE
ECMMOS IS MUCH COOLER WITH LOW/MID 50S. PREFER TO GO WITH WARMER MEX
GUIDANCE.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 620 AM CDT WED APR 1 2015

STRONG SOUTH WINDS OF 20 TO 35KT WILL CONTINUE THROUGH MUCH OF
THE DAY AHEAD OF A COLD FRONT MOVING INTO EASTERN NEBRASKA LATER
IN THE AFTERNOON AND TONIGHT. THE FRONT WILL ARRIVE AT KOFK AROUND
23Z...THEN KOMA/KLNK NEAR 02Z. THUNDERSTORMS ALONG THE FRONT WILL
BRING BRIEF IFR CONDITIONS TO TAF SITES...BUT GENERALLY VFR CIGS
AND AREAS OF MVFR VSBYS ARE FORECAST OUTSIDE OF THE STRONGEST
STORMS. EXPECT ABOUT A 3 HOUR PERIOD OF STORMS AT KOFK...WITH
ABOUT AN 8 HOUR PERIOD OF POTENTIAL RAIN/THUNDER AT KOMA/KLNK.
NORTH WINDS WILL FOLLOW THE FRONT WITH VFR CIGS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DERGAN
Hazardous weather outlook, Apr 1, 10:35 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1035 AM CDT WED APR 1 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-020545-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1035 AM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY HIGH FIRE DANGER WILL BE IN PLACE ACROSS EASTERN NEBRASKA AND
SOUTHWEST IOWA THIS AFTERNOON IN ADVANCE OF A COLD FRONT.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER
NORTHEAST NEBRASKA THEN SPREAD SLOWLY SOUTHEAST INTO SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TONIGHT. SOME STORMS MAY BE SEVERE
LATE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.

THE THREAT FOR SEVERE STORMS SHOULD DIMINISH AS WE HEAD TOWARD
MIDNIGHT. HOWEVER SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE AS
RAIN AND ISOLATED THUNDERSTORMS WILL BE SLOW TO CLEAR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. RAINFALL AMOUNTS OVER AN INCH ARE
POSSIBLE ALONG AND SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR THUNDERSTORM ACTIVITY WILL COME SUNDAY NIGHT
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:56 PM CDTSpecial Weather StatementOAXCedar19 min
Apr 1, 5:06 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce39 min
Apr 1, 5:37 PM CDTSevere Thunderstorm WarningOAXCedar38 min
Apr 1, 5:52 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte38 min
Apr 1, 6:15 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne45 min

Nearby

Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.